Alert archive / Arizona / Winter Storm Warnings in 2016

Winter Storm Warning 1, NWS Tucson, AZ

January 6, 2016Graham County, Greenlee County, Arizona

NWS Tucson, AZ issued this winter storm warning at Jan 6, 2016, 2:45 PM MST for Graham County, Greenlee County, Arizona. It took effect at Jan 7, 2016, 11:00 AM MST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 6, 2016, 2:45 PM MST (21:45 UTC)
In effect from
Jan 7, 2016, 11:00 AM MST
Expired
Jan 8, 2016, 11:00 AM MST
In force
24 hr
Issued by
NWS Tucson, AZ

Counties Graham County, AZ, Greenlee County, AZ

The radar

The Tucson radar (KEMX), 165 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 9.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2016-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2016-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

720 
WWUS45 KTWC 062145
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
245 PM MST WED JAN 6 2016

AZZ512-513-062245-
/O.CAN.KTWC.WS.A.0001.160107T2200Z-160109T0500Z/
CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
245 PM MST WED JAN 6 2016

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WINTER
STORM WATCH. 

ANOTHER ROUND OF MOUNTAIN SNOW CAN BE ANTICIPATED THURSDAY
AFTERNOON AND FRIDAY. THE NEXT BATCH OF SNOW WILL FALL SHORT OF
SIGNIFICANT ACCUMULATIONS WITH LOWER AMOUNTS THAN PREVIOUSLY
FORECAST. THUS...THE WINTER STORM WATCH HAS BEEN CANCELLED.

LATEST PROJECTIONS SUGGESTED AROUND 2 TO 4 INCHES...WITH
ACCUMULATIONS UP TO 6 INCHES ON WEST FACING SLOPES. THE BULK OF
THE SNOW WILL COMMENCE THURSDAY AFTERNOON AND CONTINUE THROUGH
THURSDAY NIGHT. A FEW SHOWERS WILL LINGER FRIDAY WITH AN
ADDITIONAL 1 TO 2 INCHES POSSIBLE. IMPROVING WEATHER CAN BE
ANTICIPATED FRIDAY NIGHT AND SATURDAY. 

$$

AZZ510-070600-
/O.UPG.KTWC.WS.A.0001.160107T2200Z-160109T0500Z/
/O.NEW.KTWC.WS.W.0001.160107T1800Z-160109T0000Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
INCLUDING THE CITY OF...HANNAGAN MEADOW
245 PM MST WED JAN 6 2016

...WINTER STORM WARNING IN EFFECT FROM 11 AM THURSDAY TO 5 PM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 11 AM THURSDAY
TO 5 PM MST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* IMPACTS...PERIODS OF HEAVY SNOW WILL CAUSE DIFFICULT DRIVING
  CONDITIONS.

* TIMING...PERIODS OF HEAVY SNOW ARE EXPECTED THURSDAY AFTERNOON 
  AND FRIDAY. 

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 10 TO 14
  INCHES CAN BE ANTICIPATED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS DEVELOPING WINTER STORM.

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

AZZ511-514-070600-
/O.UPG.KTWC.WS.A.0001.160107T2200Z-160109T0500Z/
/O.NEW.KTWC.WW.Y.0003.160107T1800Z-160108T1200Z/
GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...MOUNT GRAHAM...MOUNT LEMMON...
SUMMERHAVEN
245 PM MST WED JAN 6 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 5 AM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 11 AM
THURSDAY TO 5 AM MST FRIDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* IMPACTS...PERIODS OF SNOW WILL CAUSE DIFFICULT DRIVING
  CONDITIONS.

* TIMING..PERIODS OF HEAVY SNOW ARE EXPECTED THURSDAY AFTERNOON
  AND NIGHT.

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 8 TO 12 INCHES. 

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH THURSDAY
  AFTERNOON. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS DEVELOPING WINTER STORM.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ARE LIKELY
WHICH WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
6 follow-up statements
528 
WWUS45 KTWC 070451
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
951 PM MST WED JAN 6 2016

AZZ510-071400-
/O.CON.KTWC.WS.W.0001.160107T1800Z-160109T0000Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
INCLUDING THE CITY OF...HANNAGAN MEADOW
951 PM MST WED JAN 6 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THURSDAY TO
5 PM MST FRIDAY...

* IMPACTS...PERIODS OF HEAVY SNOW WILL CAUSE DIFFICULT DRIVING 
  CONDITIONS. 

* TIMING...PERIODS OF HEAVY SNOW ARE EXPECTED THURSDAY AFTERNOON 
  AND FRIDAY. 

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 10 TO 14 
  INCHES CAN BE ANTICIPATED. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS DEVELOPING WINTER STORM.

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

AZZ511-514-071400-
/O.CON.KTWC.WW.Y.0003.160107T1800Z-160108T1200Z/
GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...MOUNT GRAHAM...MOUNT LEMMON...
SUMMERHAVEN
951 PM MST WED JAN 6 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM THURSDAY
TO 5 AM MST FRIDAY ABOVE 6000 FEET...

* IMPACTS...PERIODS OF SNOW WILL CAUSE DIFFICULT DRIVING 
  CONDITIONS. 

* TIMING..PERIODS OF HEAVY SNOW ARE EXPECTED THURSDAY AFTERNOON 
  AND NIGHT. 

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 8 TO 12 
  INCHES.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH THURSDAY 
  AFTERNOON. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS DEVELOPING WINTER STORM.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ARE LIKELY
WHICH WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
504 
WWUS45 KTWC 071045
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
345 AM MST THU JAN 7 2016

AZZ510-072300-
/O.EXT.KTWC.WS.W.0001.160107T1800Z-160108T1800Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
INCLUDING THE CITY OF...HANNAGAN MEADOW
345 AM MST THU JAN 7 2016

...WINTER STORM WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO
11 AM MST FRIDAY...

* IMPACTS...PERIODS OF HEAVY SNOW WILL CAUSE DIFFICULT DRIVING 
  CONDITIONS. SOME BLOWING SNOW WILL OCCUR ESPECIALLY THIS
  AFTERNOON AND EVENING. 

* TIMING...SNOW DEVELOPING BY LATE THIS MORNING AND CONTINUING
  INTO FRIDAY MORNING.

* SNOW ACCUMULATIONS...10 TO 14 INCHES ESPECIALLY ABOVE 7000 FEET.
  SOME OF THE HIGHEST PEAKS MAY HAVE TOTAL ACCUMULATIONS
  APPROACHING 2 FEET. MINOR ACCUMULATIONS ARE POSSIBLE BELOW 6000
  FEET.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS
  AFTERNOON AND EVENING.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS DEVELOPING WINTER STORM.

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

AZZ511-514-072300-
/O.CON.KTWC.WW.Y.0003.160107T1800Z-160108T1200Z/
GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...MOUNT GRAHAM...MOUNT LEMMON...
SUMMERHAVEN
345 AM MST THU JAN 7 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 5 AM MST FRIDAY ABOVE 7000 FEET...

* IMPACTS...PERIODS OF SNOW WILL CAUSE DIFFICULT DRIVING
  CONDITIONS. SOME BLOWING SNOW WILL OCCUR ESPECIALLY THIS
  AFTERNOON AND EVENING.

* TIMING..SNOW DEVELOPING BY LATE THIS MORNING AND CONTINUING
  INTO EARLY FRIDAY MORNING.

* SNOW ACCUMULATIONS...8 TO 12 INCHES ABOVE 7000 FEET. SOME OF THE
  HIGHEST PEAKS MAY HAVE HIGHER ACCUMULATIONS. MINOR ACCUMULATIONS
  ARE POSSIBLE BELOW 6000 FEET.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS
  AFTERNOON AND EVENING.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS DEVELOPING WINTER STORM.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ARE LIKELY
WHICH WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

FRANCIS
839 
WWUS45 KTWC 072120
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
220 PM MST THU JAN 7 2016

AZZ510-080600-
/O.CON.KTWC.WS.W.0001.000000T0000Z-160108T1800Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
INCLUDING THE CITY OF...HANNAGAN MEADOW
220 PM MST THU JAN 7 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
FRIDAY...

* IMPACTS...PERIODS OF HEAVY SNOW WILL CAUSE DIFFICULT DRIVING 
  CONDITIONS. SOME BLOWING SNOW WILL OCCUR ESPECIALLY THIS 
  AFTERNOON AND EVENING. 

* TIMING...SNOW DEVELOPING CONTINUING INTO FRIDAY MORNING.

* SNOW ACCUMULATIONS...10 TO 14 INCHES ESPECIALLY ABOVE 7000 FEET
  FOR STORM TOTALS. SOME OF THE HIGHEST PEAKS MAY HAVE TOTAL
  ACCUMULATIONS APPROACHING 2 FEET. MINOR ACCUMULATIONS ARE
  POSSIBLE BELOW 6000 FEET.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS 
  AFTERNOON AND EVENING. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

AZZ511-514-080600-
/O.CON.KTWC.WW.Y.0003.000000T0000Z-160108T1200Z/
GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...MOUNT GRAHAM...MOUNT LEMMON...
SUMMERHAVEN
220 PM MST THU JAN 7 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
FRIDAY...

* IMPACTS...PERIODS OF SNOW WILL CAUSE DIFFICULT DRIVING 
  CONDITIONS. SOME BLOWING SNOW WILL OCCUR ESPECIALLY THIS 
  AFTERNOON AND EVENING. 

* TIMING..SNOW CONTINUING INTO EARLY FRIDAY MORNING.

* SNOW ACCUMULATIONS...STORM TOTALS OF 8 TO 12 INCHES ABOVE 7000
  FEET. SOME OF THE HIGHEST PEAKS MAY HAVE HIGHER ACCUMULATIONS.
  MINOR ACCUMULATIONS ARE POSSIBLE BELOW 6000 FEET.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS 
  AFTERNOON AND EVENING. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS DEVELOPING WINTER STORM.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ARE LIKELY
WHICH WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
435 
WWUS45 KTWC 072201
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
301 PM MST THU JAN 7 2016

AZZ510-081200-
/O.CON.KTWC.WS.W.0001.000000T0000Z-160108T1800Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
INCLUDING THE CITY OF...HANNAGAN MEADOW
301 PM MST THU JAN 7 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
FRIDAY...

* IMPACTS...PERIODS OF HEAVY SNOW WILL CAUSE DIFFICULT DRIVING 
  CONDITIONS. SOME BLOWING SNOW WILL OCCUR ESPECIALLY THIS 
  AFTERNOON AND EVENING. 

* TIMING...SNOW CONTINUING INTO EARLY FRIDAY MORNING HOURS...WITH
  A SECOND PERIOD OF SNOW FRIDAY.

* SNOW ACCUMULATIONS...10 TO 14 INCHES ESPECIALLY ABOVE 7000 FEET
  FOR STORM TOTALS. SOME OF THE HIGHEST PEAKS MAY HAVE TOTAL
  ACCUMULATIONS APPROACHING 2 FEET. 6 INCHES OF SNOW POSSIBLE
  NEAR 5000 FEET.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS 
  AFTERNOON AND EVENING. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

AZZ506>509-512-513-081200-
/O.EXA.KTWC.WW.Y.0003.000000T0000Z-160108T1200Z/
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...ORACLE...SIERRA VISTA...WILLCOX...
CHIRICAHUA NM...BISBEE...CANELO HILLS
301 PM MST THU JAN 7 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM MST FRIDAY ABOVE
4000 FEET...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 5 AM MST
FRIDAY ABOVE 4000 FEET.

* IMPACTS...PERIODS OF SNOW WILL CAUSE DIFFICULT DRIVING
  CONDITIONS. SNOW ACCUMULATIONS BETWEEN 4000 AND 5000 FEET WILL
  IMPACT VALLEY FLOORS AND MORE TRAVELED ROADWAYS.

* TIMING..SNOW CONTINUING INTO EARLY FRIDAY MORNING.

* SNOW ACCUMULATIONS...STORM TOTAL SNOWFALL OF 5 TO 7 INCHES ABOVE
  7000 FEET....WITH 1 TO 3 INCHES POSSIBLE BETWEEN 4000 AND 5000
  FEET.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS
  AFTERNOON AND EVENING. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS DEVELOPING WINTER STORM.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ARE LIKELY
WHICH WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

AZZ511-514-081200-
/O.CON.KTWC.WW.Y.0003.000000T0000Z-160108T1200Z/
GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...MOUNT GRAHAM...MOUNT LEMMON...
SUMMERHAVEN
301 PM MST THU JAN 7 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
FRIDAY...

* IMPACTS...PERIODS OF SNOW WILL CAUSE DIFFICULT DRIVING 
  CONDITIONS. SOME BLOWING SNOW WILL OCCUR ESPECIALLY THIS 
  AFTERNOON AND EVENING. 

* TIMING..SNOW CONTINUING INTO EARLY FRIDAY MORNING.

* SNOW ACCUMULATIONS...STORM TOTALS OF 8 TO 12 INCHES ABOVE 7000
  FEET. SOME OF THE HIGHEST PEAKS MAY HAVE HIGHER ACCUMULATIONS. 3
  TO 6 INCHES OF SNOW ARE POSSIBLE NEAR 5000 FEET.

* WINDS...SOUTHWEST TO WEST 10 TO 20 MPH WITH GUSTS TO 30 MPH
  THIS AFTERNOON AND EVENING.


* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS DEVELOPING WINTER STORM.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ARE LIKELY
WHICH WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
828 
WWUS45 KTWC 081158
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
458 AM MST FRI JAN 8 2016

AZZ506>509-511>514-081300-
/O.EXP.KTWC.WW.Y.0003.000000T0000Z-160108T1200Z/
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...ORACLE...SIERRA VISTA...WILLCOX...
MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...CANELO HILLS...
MOUNT LEMMON...SUMMERHAVEN
458 AM MST FRI JAN 8 2016

...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS
MORNING...

WIDESPREAD AREAS OF ACCUMULATING SNOW HAVE GIVEN WAY TO MORE WIDELY
SCATTERED SHOWERS WITH LIMITED POTENTIAL FOR SIGNIFICANT ADDITIONAL
SNOW ACCUMULATIONS OVER LARGE AREAS. THAT SAID THERE IS STILL
POTENTIAL FOR PASSING HEAVIER SHOWERS TO LOCALLY DROP A QUICK
DUSTING TO AN INCH THIS MORNING AT ELEVATIONS GENERALLY ABOVE 4,500
FEET.  

$$

AZZ510-081800-
/O.CON.KTWC.WS.W.0001.000000T0000Z-160108T1800Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
INCLUDING THE CITY OF...HANNAGAN MEADOW
458 AM MST FRI JAN 8 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* IMPACTS...LOCALLY HEAVY SNOW SHOWERS WILL CAUSE DIFFICULT DRIVING
  CONDITIONS THROUGH THIS MORNING. SOME BLOWING SNOW MAY OCCUR IN
  WIND PRONE AREAS INTO THE EARLY AFTERNOON.

* TIMING...OCCASIONAL SNOW SHOWERS SNOW CONTINUING THIS MORNING
  BECOMING MORE SCATTERED THIS AFTERNOON. .

* SNOW ACCUMULATIONS...10 TO 15 INCHES OF SNOW HAS ALREADY FALLEN
  ACROSS THE WARNED AREA WITH AN ADDITIONAL 2 TO 4 INCHES LIKELY BY
  11 AM. SOME OF THE HIGHEST PEAKS MAY HAVE TOTAL ACCUMULATIONS
  APPROACHING 2 FEET. 

* WINDS...WEST 10 TO 20 MPH WITH LOCALLY HIGHER GUSTS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

CERNIGLIA
VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
967 
WWUS45 KTWC 081807
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1107 AM MST FRI JAN 8 2016

AZZ510-081915-
/O.EXP.KTWC.WS.W.0001.000000T0000Z-160108T1800Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
INCLUDING THE CITY OF...HANNAGAN MEADOW
1107 AM MST FRI JAN 8 2016

...WINTER STORM WARNING HAS EXPIRED...

SNOW SHOWERS WILL DIMINISH THE REST OF TODAY. THUS...THE WARNING
WAS ALLOWED TO EXPIRE ON TIME. 

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this winter storm warning went out at Jan 6, 2:28 PM MST, 17 minutes earlier.

Area forecast discussion, Jan 6, 2:28 PM MST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
228 PM MST WED JAN 6 2016

.SYNOPSIS...VALLEY RAIN AND MOUNTAIN SNOW WILL RETURN THURSDAY
WITH SOME SCATTERED SHOWERS AGAIN FRIDAY AS TWO MORE SYSTEMS
MOVE ACROSS THE AREA. THESE SYSTEMS WILL ALSO BRING MUCH COOLER
TEMPERATURES AND GUSTY WINDS...ESPECIALLY THURSDAY AFTERNOON. A
DRIER REGIME WILL PREVAIL THIS WEEKEND INTO EARLY NEXT WEEK...
ALTHOUGH A WEAK SYSTEM WILL BRING A SLIGHT CHANCE OF SHOWERS SUNDAY.

&&

.DISCUSSION...RECENT RADAR AND SATELLITE IMAGERY INDICATED SOME
SPOTTY SHOWERS LINGERING MAINLY WELL EAST OF TUCSON. OVERALL...
PRECIPITATION HAD ENDED MOST AREAS EARLY THIS AFTERNOON. THIS WILL
BE A RATHER BRIEF BREAK IN THE WET WEATHER AS ANOTHER SYSTEM ENTERS
THE GREAT BASIN LATER TONIGHT AND THURSDAY. MODELS DEPICTED THIS
SYSTEM AS A COLDER ONE COMPARED TO THE PREVIOUS TWO STORMS THAT
PASSED THROUGH THIS WEEK SO FAR. LATEST GUIDANCE SUGGESTED THAT
PRECIPITATION AMOUNTS WILL BE A BIT HIGHER THAN THE SYSTEM THAT
PASSED THROUGH LAST NIGHT AND THIS MORNING. THIS COMBINATION OF
COLDER AIR AND HIGHER PRECIPITATION AMOUNTS WILL SUPPORT POSTING A
WINTER STORM WARNING FOR THE WHITE MOUNTAINS STARTING BY THURSDAY
AFTERNOON AND CONTINUING THROUGH FRIDAY. SLIGHTLY LOWER SNOW
ACCUMULATIONS WERE PROJECTED FOR THE MOUNTAINS JUST EAST THROUGH
NORTHEAST OF TUCSON WHICH WILL WARRANT A WINTER WEATHER ADVISORY
THURSDAY AFTERNOON AND NIGHT. MODELS SHOWED ONE MAIN SYSTEM WITH THE
BULK OF THE PRECIPITATION COMMENCING IN SOUTHEAST ARIZONA BY 21Z
THURSDAY AND CONTINUING THROUGH ABOUT 03Z FRIDAY. THEREAFTER...MORE
OR LESS SCATTERED SHOWERS EXPECTED FRIDAY AS AN IMPULSE DROPS SOUTH
ON THE BACKSIDE OF THE MAIN SYSTEM WHICH WAS PROGGED TO MOVE INTO
THE TEXAS PANHANDLE FRIDAY AFTERNOON. ALONG WITH THE WET
WEATHER...STRONG AND GUSTY WINDS CAN BE ANTICIPATED THURSDAY
AFTERNOON AS THE SYSTEMS PASSES THROUGH THE REGION. OTHERWISE...
IMPROVING WEATHER FRIDAY NIGHT AND SATURDAY BEFORE YET ANOTHER A
WEAKER SYSTEM IMPACTS THE STATE AROUND SATURDAY NIGHT AND SUNDAY.

&&

.AVIATION...VALID THRU 08/00Z.
SCATTERED TO BROKEN CLOUDS AROUND 10-15K FT MSL THIS EVENING INTO
EARLY THURSDAY MORNING. INCREASING CLOUDS /7-10K FT MSL/ WITH VALLEY
RAIN AND MOUNTAIN SNOW DEVELOPING WEST AND NORTHWEST OF KTUS 12-16Z
THU...EXPANDING EAST THROUGH THE DAY /18Z-00Z/. BRIEF LOCAL IFR
CONDITIONS WILL EXIST WITH THIS PRECIPITATION. SURFACE WIND THIS
AFTERNOON WLY/SWLY 10-15 KTS...THEN SOUTH 5 TO 15 KTS OVERNIGHT.
SURFACE WIND BECOMING SWLY 15-20 KTS WITH GUSTS TO 35 KTS POSSIBLE
ESPECIALLY IN COCHSIE COUNTY THURSDAY AFTERNOON. AVIATION DISCUSSION
NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...EXPECT PERIODS OF VALLEY RAIN AND MOUNTAIN SNOW
THURSDAY AND THURSDAY NIGHT FOR THE MAJORITY OF SOUTHEAST
ARIZONA...WITH ANOTHER PERIOD OF SHOWERS FRIDAY MAINLY IN THE WHITE
MOUNTAINS. DRY CONDITIONS ACROSS MUCH OF THE AREA SATURDAY. A CHANCE
OF SHOWERS WILL RETURN SUNDAY...THEN DRY CONDITIONS WITH A VERY
MODEST WARMING TREND WILL PREVAIL MONDAY INTO TUESDAY. BREEZY TO
WINDY SOUTHWEST WINDS WILL OCCUR THURSDAY AFTERNOON. OTHERWISE...20-
FOOT WINDS WILL GENERALLY BE TERRAIN DRIVEN AND MAINLY LESS THAN 15
MPH.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
     WINTER STORM WARNING FROM 11 AM MST THURSDAY UNTIL 5 PM MST
     FRIDAY FOR ZONE AZZ510.

     WINTER WEATHER ADVISORY FROM 11 AM MST THURSDAY UNTIL 5 AM MST
     FRIDAY FOR ZONES AZZ511-514.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 2:45 PM MSTWinter Weather AdvisoryTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz38 hr

Nearby

Winter Storm Warnings in Arizona, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.